MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY CATARACT FMS PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY CATARACT FMS PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000340
Medical Device Problem Codes Suction Problem (2170); Infusion or Flow Problem (2964); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A customer reported that cassette and handpiece passed prime when started to operate in chop mode an error message appeared and no fluidics, no vacuum, no phaco were available.The surgery was completed by changing the product.No patient impact was reported.This report pertains to cassette involved in this reported event.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Two paks were visually inspected and were tested using a console.The products could prime and tune with an handpiece, the returned tips and infusion sleeves successfully.No message code appeared on the screen.The sensor accuracy, aspiration and irrigation flow rates were tested and functioned per specification.The maximum vacuum level was measured and met specifications.The product met specification.No problem was found with the returned cassettes fluidics.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event as the returned products met specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY CATARACT FMS PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22932638
Report Number1644019-2025-03136
Device Sequence Number18730446
Product Code LRO
UDI-Device Identifier00380650003409
UDI-Public(01)00380650003409(17)261231(11)250127(10)177JP5
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000340
Device Lot Number177JP5
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS CONSOLE.
Patient SexUnknown